just reading the posts and sounds like we are all the same boat here. I was on anastrazole and sertaline, then exemestane and sertaline now exemestane and fluoxetine. I’ve never felts do low and anxious and I had anxiety depression for over 20 years. Im at the point of giving up work due this and the fatigue plus menopause. I wish I had the answers. Another 5 years on this is daunting xxx
so sorry to hear that you’re suffering.
it’s bad enough to go through cancer without the problems with after treatment.
I personally didn’t get on with Anastrazole and after a month of taking it had to stop due to very severe anxiety.
I really didn’t realise how awful extreme anxiety can be and never want to experience that again.
I went on Fluoxetine 20mg - it was life changing in the way my mood lifted and how much more like myself I felt. Those who stigmatise anti depressive medication are making those that really need it feel bad.
I honestly think it can save lives.
I restarted the Letrozole again after a couple weeks and it has been much better.
Don’t beat yourself up about using fluoxetine to get you through what is a very difficult time.
By the way, you can’t use fluoxetine with Tamoxifen, it reacts so you’d need a different anti depression medication.
Good luck and all the best to you 🥰
Hello, I’m sorry to see that you are struggling with Letrozole. I was prescribed it also and felt so bad, joint/leg pains and very low moods that my oncologist changed it to Anastrozol. I’m afraid that it doesn’t seem much better at all. I’m in the same situation as you. I feel anxious and depressed. I’ve considered going onto fluoxetine too. I have a telephone consultation with my GP in two weeks time. I’m going to discuss that with her. I also find it difficult sleeping and have a constant headache. Sometimes I wonder if having to go through all this for five years is worth it! I’ve been on it since Jan 21 too.
I will post to you again when I’ve spoken to my GP. Best wishes to you x
Depression is a serious disease. Few people are able to talk about it out loud. I was a happy person and have never thought I could face something like this. I was 33 when it happened. I had a therapy alternative to traditional treatment. I haven’t realized that I was sick until I dialed the hotline number out of fear one morning. My main signs were constant fatigue, inattention, and irritability. Fortunately, everything seems to be fine now. My husband supported me in this.
I experienced severe anxiety after only 3 weeks and stopped. Interested in how you went and if you added anti depressants? Hoping you are ok
Thank you Kitkat for your reply
That is my big worry, that Tamoxifen is not the best choice for post menopausal tumour, that it’s not as effective.
I will discuss options again, May have to give anastozole a try first if he agrees.
my BC nurse said that there seems to be a pattern than if one type of med doesn’t agree they know which one might be better so as he has already mentioned Tamoxifen I feel that he might want to put me on that…….I’m a bit reluctant as mentioned already in reply to Cumbrian lady.
best wishes to you 💕💕
Thank you Poppy
This is helpful.
I think my Oncologists might want me to try something else now (after stopping for a month) and I will give other meds a try - but it’s good to know that I could possibly go back to Letrozole with Fluoxetine and that it may help.
best wishes to you 💕💕
i was already prescribed citalapram before starting letrozole....can’t say I have noticed any difference in my mood since starting. I previously took tamoxifen but developed a BC in the other breast so don’t think tamoxifen really worked for me....I’m post menopausal now so letrozole if the way forward I’ve been told....just have to hope it works better for me than lterozole🙄
wishing you the best .... and hope tamoxifen works out for you
I take fluoxetine for MH problems been taking it for several years.
I am also on letrozole so when I was told this could cause depression I was very concerned.
A month into letrozole I did notice my moods were heavier and darker (not like the normal way I was used to feeling) I decided as I had only been on them for a month to see how it went.
I did get leg and joint pains which really floored me and knocked me off my stride.
To cut a long story short, the mood pattern did change, they sort of went back to pre letrozole so I now take both the antidepressant of which I did take together first thing in the morning.
I changed over to taking letrozole in the evening at about 9.00 to see if it would help the muscle pains during the day (and yes it has) no change in my mood pattern things remained as stable as possible for a person being on medication.
I think (and it is only a thought) my downward mood spiral was due to months and months of treatment, being tired, scared you name it we do go through an awful lot (I also truly believe my anti-depressants helped me cope with a lot of that and I managed to stay calm.
This is only my experience and would not want to make any suggestions - this just to let you know what my experience with Fluoxetine and Letrozole has been like over the past 5 months.
Good Luck with it all I hope you find your answers.
I’m wondering if anyone else suffered mental health issues on Letrozole.
I’ve been on it since Jan 21 (surgery March radiotherapy May) and had not suffered the usual joint pain or other common issues - however, my mood became progressively worse ( which I had been putting down to diagnosis etc) to the point that I was crying in the middle of speaking, feeling so low, suffering anxiety - when I saw my Oncologist for follow up last week (just sat crying) he told me to stop Letrozole!! For review in a month with aim of changing to Tamoxifen (I’m post menopausal).
1: I’m worried about being on nothing for a month even though he is not concerned and says it’s fine!
2: I’m wondering if I’d have been better staying on Letrozole but with fluoxetine antidepressant on top (I’ve had this in past) …………Has anyone got experience of antidepressants helping with severe low mood on Letrozole?? I haven’t seen anyone else experiencing just this one side effect on here. I feel so much better within a few days of stopping but am
not keen to change to anything else as they all have such bad side effects. I need to get my life back and return to work etc but having to now start on something new is do daunting.